Open Access

A transmission problem for beams on nonlinear supports

Boundary Value Problems20062006:75107

DOI: 10.1155/BVP/2006/75107

Received: 20 October 2005

Accepted: 12 April 2006

Published: 21 August 2006

Abstract

A transmission problem involving two Euler-Bernoulli equations modeling the vibrations of a composite beam is studied. Assuming that the beam is clamped at one extremity, and resting on an elastic bearing at the other extremity, the existence of a unique global solution and decay rates of the energy are obtained by adding just one damping device at the end containing the bearing mechanism.

[12345678910111213141516]

Authors’ Affiliations

(1)
Department of Mathematics, State University of Maringá
(2)
Department of Mathematics, Federal University of Paraná

References

  1. Cavalcanti MM, Domingos Cavalcanti VN, Ma TF: Exponential decay of the viscoelastic Euler-Bernoulli equation with a nonlocal dissipation in general domains. Differential and Integral Equations 2004,17(5–6):495–510.MathSciNetMATHGoogle Scholar
  2. Feireisl E: Nonzero time periodic solutions to an equation of Petrovsky type with nonlinear boundary conditions: slow oscillations of beams on elastic bearings. Annali della Scuola Normale Superiore di Pisa. Classe di Scienze 1993,20(1):133–146.MathSciNetMATHGoogle Scholar
  3. Grossinho MR, Ma TF: Symmetric equilibria for a beam with a nonlinear elastic foundation. Portugaliae Mathematica 1994,51(3):375–393.MathSciNetMATHGoogle Scholar
  4. Kapitonov BV, Perla Menzala G: Energy decay and a transmission problem in electromagneto-elasticity. Advances in Differential Equations 2002,7(7):819–846.MathSciNetMATHGoogle Scholar
  5. Kapitonov BV, Perla Menzala G: Uniform stabilization and exact control of a multilayered piezoelectric body. Portugaliae Mathematica 2003,60(4):411–454.MathSciNetMATHGoogle Scholar
  6. Lagnese JE: Boundary Stabilization of Thin Plates, SIAM Studies in Applied Mathematics. Volume 10. SIAM, Pennsylvania; 1989:viii+176.View ArticleMATHGoogle Scholar
  7. Lagnese JE, Leugering G: Uniform stabilization of a nonlinear beam by nonlinear boundary feedback. Journal of Differential Equations 1991,91(2):355–388. 10.1016/0022-0396(91)90145-YMathSciNetView ArticleMATHGoogle Scholar
  8. Lions J-L: Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1, Collection: Recherches en Mathématiques Appliquées. Volume 8. Masson, Paris; 1988:x+541.Google Scholar
  9. Lions J-L, Magenes E: Problèmes aux Limites non Homogènes et Applications. Vol. 1, Travaux et Recherches Mathématiques, no. 17. Dunod, Paris; 1968:xx+372.Google Scholar
  10. Liu W, Williams G: The exponential stability of the problem of transmission of the wave equation. Bulletin of the Australian Mathematical Society 1998,57(2):305–327. 10.1017/S0004972700031683MathSciNetView ArticleMATHGoogle Scholar
  11. Ma TF: Existence results for a model of nonlinear beam on elastic bearings. Applied Mathematics Letters 2000,13(5):11–15. 10.1016/S0893-9659(00)00026-4MathSciNetView ArticleMATHGoogle Scholar
  12. Ma TF: Boundary stabilization for a non-linear beam on elastic bearings. Mathematical Methods in the Applied Sciences 2001,24(8):583–594. 10.1002/mma.230MathSciNetView ArticleMATHGoogle Scholar
  13. Ma R, An Y: Uniqueness of positive solutions of a class of ODE with nonlinear boundary conditions. Boundary Value Problems 2005,2005(3):289–298. 10.1155/BVP.2005.289MathSciNetView ArticleMATHGoogle Scholar
  14. Muñoz Rivera JE, Portillo Oquendo H: Transmission problem for viscoelastic beams. Advances in Mathematical Sciences and Applications 2002,12(1):1–20.MathSciNetMATHGoogle Scholar
  15. Nicaise S: Boundary exact controllability of interface problems with singularities. II. Addition of internal controls. SIAM Journal on Control and Optimization 1997,35(2):585–603. 10.1137/S0363012995292032MathSciNetView ArticleMATHGoogle Scholar
  16. Pazoto AF, Perla Menzala G: Uniform stabilization of a nonlinear beam model with thermal effects and nonlinear boundary dissipation. Funkcialaj Ekvacioj 2000,43(2):339–360.MathSciNetMATHGoogle Scholar

Copyright

© T. F. Ma and H. Portillo Oquendo 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.